MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 3X18IN 2 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 3X18IN 2 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number D10045
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on unknown date in 2019 and suture was used.The suture had been detached from the needle.It was a control release needle.Further details are not available.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Additional summary: one empty opened folder, a detached needle and one dispensed suture were returned for analysis.The product code is control release and required three strands per packet.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.The manufacturing records could not be reviewed as the batch number is unknown.Per the sample condition, the assignable cause of the performance - pull off - suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
VCL+ VIO 3X18IN 2 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8805160
Report Number2210968-2019-84467
Device Sequence Number342770
Product Code GAM
UDI-Device Identifier10705031134300
UDI-Public10705031134300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K810428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD10045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/22/2019
Patient Sequence Number1